Alert archive / Kansas / Red Flag Warnings in 2013

Red Flag Warning 19, NWS Goodland, KS

October 7, 201313 counties in Kansas; Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this red flag warning at Oct 7, 2013, 1:56 PM CDT for 13 counties in Kansas; Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Colorado. It took effect at Oct 8, 2013, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2013, 1:56 PM CDT (18:56 UTC)
In effect from
Oct 8, 2013, 1:00 PM CDT
Expired
Oct 8, 2013, 7:35 PM CDT
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 47 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 6.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3227 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WWUS83 KGLD 071856
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1256 PM MDT MON OCT 7 2013

COZ254-KSZ013>016-027>029-041-042-080600-
/O.UPG.KGLD.FW.A.0014.131008T1700Z-131009T0200Z/
/O.NEW.KGLD.FW.W.0019.131008T1800Z-131009T0000Z/
CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-
1256 PM MDT MON OCT 7 2013 /156 PM CDT MON OCT 7 2013/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 6 PM
MDT /7 PM CDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 013...014...015...016...027...028...029...
041...042 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON MDT /1 PM CDT/ TO 6 PM MDT /7 PM CDT/ TUESDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER 
  ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE 
  WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 027 WALLACE...FIRE 
  WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE 
  WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ002>004-NEZ080-081-080600-
/O.NEW.KGLD.FW.W.0019.131008T1800Z-131009T0000Z/
RAWLINS-DECATUR-NORTON-HITCHCOCK-RED WILLOW-
156 PM CDT MON OCT 7 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003...
004...080 AND 081...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 7 PM CDT TUESDAY.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... 
  FIRE WEATHER ZONE 003 DECATUR AND FIRE WEATHER ZONE 004 
  NORTON. IN NEBRASKA...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE 
  WEATHER ZONE 081 RED WILLOW.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
5 follow-up statements
607 
WWUS83 KGLD 080345
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
945 PM MDT MON OCT 7 2013

COZ254-KSZ002>004-013>016-027>029-041-042-NEZ080-081-081200-
/O.CON.KGLD.FW.W.0019.131008T1800Z-131009T0000Z/
CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-HITCHCOCK-RED WILLOW-
945 PM MDT MON OCT 7 2013 /1045 PM CDT MON OCT 7 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
6 PM MDT /7 PM CDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 002...003...004...080 AND 081...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER 
  ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER 
  ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER 
  ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE 
  WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE 
  WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE 
  WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 080 
  HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
875 
WWUS83 KGLD 081005
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
405 AM MDT TUE OCT 8 2013

COZ254-KSZ002>004-013>016-027>029-041-042-NEZ080-081-081830-
/O.CON.KGLD.FW.W.0019.131008T1800Z-131009T0000Z/
CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-HITCHCOCK-RED WILLOW-
405 AM MDT TUE OCT 8 2013 /505 AM CDT TUE OCT 8 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/
TODAY TO 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003...004...013...
014...015...016...027...028...029...041...042...080...081 AND
254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER 
  ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER 
  ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER 
  ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE 
  WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE 
  WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE 
  WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 080 
  HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
685 
WWUS83 KGLD 081352
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
752 AM MDT TUE OCT 8 2013

COZ253-KSZ001-082200-
/O.EXB.KGLD.FW.W.0019.131008T1800Z-131009T0100Z/
KIT CARSON-CHEYENNE KS-
752 AM MDT TUE OCT 8 2013 /852 AM CDT TUE OCT 8 2013/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO
7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001 AND 253...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8 PM CDT/ THIS
EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT 
  CARSON. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ254-KSZ002>004-013>016-027>029-041-042-NEZ080-081-082200-
/O.EXT.KGLD.FW.W.0019.131008T1800Z-131009T0100Z/
CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-HITCHCOCK-RED WILLOW-
752 AM MDT TUE OCT 8 2013 /852 AM CDT TUE OCT 8 2013/

...RED FLAG WARNING NOW IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY
TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 002...003...004...013...014...
015...016...027...028...029...041...042...080...081 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER 
  ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER 
  ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER 
  ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE 
  WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE 
  WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE 
  WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 080 
  HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
504 
WWUS83 KGLD 082025
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
225 PM MDT TUE OCT 8 2013

COZ253-254-KSZ001>004-013>016-027>029-041-042-NEZ080-081-090100-
/O.CON.KGLD.FW.W.0019.000000T0000Z-131009T0100Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-
THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
HITCHCOCK-RED WILLOW-
225 PM MDT TUE OCT 8 2013 /325 PM CDT TUE OCT 8 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001...002...003...004...013...014...015...016...027...028...
029...041...042...080...081...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...
  FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON...
  FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...
  FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 
  GRAHAM...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 
  LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 
  GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
160 
WWUS83 KGLD 090035
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
635 PM MDT TUE OCT 8 2013

COZ253-254-KSZ001>004-013>016-027>029-041-042-NEZ080-081-090145-
/O.CAN.KGLD.FW.W.0019.000000T0000Z-131009T0100Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-
THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
HITCHCOCK-RED WILLOW-
635 PM MDT TUE OCT 8 2013 /735 PM CDT TUE OCT 8 2013/

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...
014...015...016...027...028...029...041...042...080...081...
253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING.

CONDITIONS ARE NO LONGER FAVORABLE FOR EXPLOSIVE FIRE GROWTH.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Oct 7, 12:22 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Oct 7, 12:22 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1122 AM MDT MON OCT 7 2013

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 238 AM MDT MON OCT 7 2013

A RIDGE WILL MOVE INTO THE PLAINS TODAY AND TONIGHT. THE RIDGE
WILL SHIFT FURTHER EAST TUESDAY PUTTING THE PLAINS IN SOUTHWEST
FLOW. FLOW WILL REMAIN SOUTHWEST THROUGH WEDNESDAY NIGHT AS A
TROUGH OVER CALIFORNIA SHIFTS EAST INTO NEVADA. A SURFACE TROUGH
WILL MOVE INTO EASTERN COLORADO TODAY AND CONTINUE THERE THROUGH
WEDNESDAY NIGHT.

SUBSIDENCE WILL KEEP POPS NIL THROUGH WEDNESDAY. A WEAK SHORTWAVE
EJECTS OUT OF THE UPPER TROUGH WEDNESDAY NIGHT BUT MOISTURE IS
LACKING AND LIFT IS VERY WEAK. POPS WILL BE NIL FROM TODAY THROUGH
WEDNESDAY NIGHT.

GFS SURFACE WIND ON TUESDAY IS AROUND 15 KTS WITH GUSTS REACHING RED
FLAG CRITERIA. HOWEVER, FUELS MAY NOT BE CRITICAL.  PLAN TO CONTINUE
THE FIRE WEATHER WATCH FOR TUESDAY UNTIL FUELS CAN BE DETERMINED.

MAX TEMPERATURES WILL REACH THE UPPER 70S TODAY AND LOWER 80S
TUESDAY AND WEDNESDAY. MIN TEMPERATURES WILL BE IN THE 40S
MODERATING TO THE LOWER 50S BY WEDNESDAY NIGHT.

.LONG TERM...(THURSDAY THROUGH NEXT MONDAY)
ISSUED AT 228 AM MDT MON OCT 7 2013

A STRONG MERIDIONAL FLOW PATTERN AT THE 500 MB HEIGHT TAKES SHAPE
OVER THE CONUS THURSDAY...WITH A HIGH AMPLITUDE TROUGH IN THE WEST
AND A RIDGE IN THE EAST.  TROUGH WILL PROGRESS EASTWARD INTO
THURSDAY NIGHT WHERE IT IS EXPECTED TO TAKE ON A NEGATIVE TILT OVER
THE HIGH PLAINS.  RECENT MODEL RUNS HAVE BACKED OFF ON THE NEGATIVE
TILT SOMEWHAT...WITH GEM AND ECMWF HAVING MORE OF A NEUTRAL TILT.
HOWEVER...THE GFS MODEL HAS BEEN CONSISTENT WITH THE NEGATIVE TILT
FOR THE PAST SEVERAL RUNS. STRONGEST JET STILL LOOKS TO MOVE THROUGH
THE TRI STATE AREA OVERNIGHT THURSDAY AND INTO EARLY FRIDAY MORNING.
 MODEL SOUNDINGS HAVE SHOWN POTENTIAL FOR A LARGE DRY SLOT TO
DEVELOP OVER THE AREA IN THE LOWER LEVELS WITH WARMING AT THE MID
LEVELS...WITH LOTS OF DRY AIR IN PLACE AND RELATIVELY STRONG CAP.
CONFLUENCE ALONG THE FRONTAL ZONE IN MODEL FORECASTS HAS BEEN A BIT
WEAK...WHICH ALONG WITH LOW INSTABILITY PARAMETERS CASTS DOUBT ON
THE SEVERE WEATHER POTENTIAL.  HOWEVER...THE SCENARIO DEPENDS ON HOW
MUCH DIFFERENTIAL ADVECTION EXISTS IN THE LAYER.  AT THIS TIME DUE
TO CHANGING FORECASTS...THE MID LEVEL THERMODYNAMIC PROFILE IS YET
UNCERTAIN. IF UPPER TROUGH OVERNIGHT THURSDAY TAKES A MORE NEGATIVE
TILT...CHANCES FOR PRECIPITATION FOR THE AREA WILL BE INCREASED
COMPARED TO NEUTRAL TILT. WITH SOMEWHAT DIFFERENT MODEL FORECAST
TILTS...AMOUNT OF PRECIPITATION IS UNCERTAIN.  HOWEVER...CHANCES FOR
AT LEAST SOME PRECIPITATION TO OCCUR FOR THE AREA THURSDAY NIGHT
INTO FRIDAY MORNING IS LIKELY.

A TROUGH PATTERN WILL CONTINUE TO BE PRESENT ACROSS THE
HIGH PLAINS FOR THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK AS
ANOTHER UPPER LEVEL LOW MOVES INTO THE WEST ALONG THE ROCKIES.  THE
WARMEST DAY FOR THE AREA WILL BE THURSDAY WITH PLENTY OF WARM AIR
ADVECTION WITH SOUTHERLY FLOW BEFORE THE PASSAGE OF THE COLD
FRONT...WITH HIGHS IN THE UPPER 70S TO LOWER 80S. TIGHT SURFACE
PRESSURE GRADIENT IS LIKELY TO BE PRESENT WITH THE STORM SYSTEM
OVERNIGHT THURSDAY AND INTO FRIDAY MORNING...WHICH COULD PRESENT
STRONG WINDS WITH HIGH WIND GUSTS FOR THE TRI STATE AREA. WINDS
SHOULD DIMINISH BY FRIDAY EVENING.

TEMPERATURES WILL DIP INTO THE MID TO UPPER 60S FOR FRIDAY AND THE
REST OF THE WEEKEND. ANOTHER COLD FRONT WILL PASS SOMETIME DURING
THE DAY MONDAY...WHICH WILL BRING HIGH TEMPERATURES INTO THE MID
50S. LOW TEMPERATURES FOR THE PERIOD SHOULD BE IN THE MID 40S...BUT
SOME EASTERN COLORADO LOCATIONS COULD SEE NEAR FREEZING TEMPERATURES
DEVELOP AFTER THE COLD FRONT PASSAGE MONDAY. SOME PATCHY FROST COULD
DEVELOP IN EASTERN COLORADO. PRECIPITATION CHANCES WILL BE PRESENT
EARLY NEXT WEEK FOR MOST OF THE TRI STATE AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1120 AM MDT MON OCT 7 2013

VFR CONDITIONS EXPECTED AT BOTH KGLD AND KMCK THROUGH THE TAF
PERIOD. SOUTHERLY SURFACE WINDS WILL CONTINUE TO GUST TO AROUND
20KTS THROUGH SUNSET TONIGHT DUE TO A PRESSURE GRADIENT AHEAD OF
THE LEE TROUGH IN EASTERN COLORADO. WINDS WILL SUBSIDE
TONIGHT...BUT INCREASE AGAIN ON TUESDAY MORNING...MAINLY AT
KGLD...AS THE LEE TROUGH REMAINS NEARLY STATIONARY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR KSZ013>016-027>029-041-042.

CO...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR COZ254.

NE...NONE.
&&

SHORT TERM...FS
LONG TERM...MK
AVIATION...024
Hazardous weather outlook, Oct 7, 11:34 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1034 AM MDT MON OCT 7 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1034 AM MDT MON OCT 7 2013 /1134 AM CDT MON OCT 7 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BREEZY WINDS AND LOW RELATIVE HUMIDITY WILL OCCUR TUESDAY
AFTERNOON AS TEMPERATURES RISE INTO THE LOWER 80S. AREAS WITH DRY
AND CURED GRASS WILL HAVE THE POTENTIAL FOR EXTREME FIRE DANGER.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE TRI STATE AREA
THURSDAY
AFTERNOON THROUGH THURSDAY NIGHT. A FEW STORMS COULD BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in Kansas, 2013Red Flag Warnings in Nebraska, 2013Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.